Alert archive / California / Wind Advisories in 2025

Wind Advisory 39, NWS Hanford, CA

November 20, 2025Kern County, California

NWS Hanford, CA issued this wind advisory at Nov 20, 2025, 10:52 PM PST for Kern County, California. It took effect at Nov 21, 2025, 1:00 AM PST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Nov 20, 2025, 10:52 PM PST (06:52 UTC)
In effect from
Nov 21, 2025, 1:00 AM PST
Expired
Nov 21, 2025, 4:37 PM PST
In force
16 hr
Issued by
NWS Hanford, CA

County Kern County, CA

The radar

The Edwards AFB radar (KEYX), 110 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 00:00Z, 6.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 00:00Z on 2025-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 00:00Z on 2025-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

760 
WWUS76 KHNX 210652
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1052 PM PST Thu Nov 20 2025

CAZ338-211500-
/O.NEW.KHNX.WI.Y.0039.251121T0900Z-251122T0300Z/
Mojave Desert Slopes-
Including the cities of Mojave
1052 PM PST Thu Nov 20 2025

...WIND ADVISORY IN EFFECT UNTIL 7 PM PST FRIDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Mojave Desert Slopes.

* WHEN...Until 7 PM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SM
5 follow-up statements
098 
WWUS76 KHNX 210705
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1105 PM PST Thu Nov 20 2025

CAZ302-303-306-307-311-312-211515-
/O.NEW.KHNX.FG.Y.0026.251121T0900Z-251121T1800Z/
Merced - Madera - Mendota-Planada - Le Grand - Snelling-Caruthers
- San Joaquin - Selma-Fresno-Clovis-Hanford - Corcoran - Lemoore-
Visalia - Porterville - Reedley-
Including the cities of Parlier, Planada, Goshen, Tulare, Lake
Mcclure, Sanger, Kerman, Fresno, Le Grand, Corcoran, Porterville,
Merced, Selma, Kingsburg, Atwater, Visalia, Madera, Hanford, and
Lemoore
1105 PM PST Thu Nov 20 2025

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM PST FRIDAY...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Caruthers - San Joaquin - Selma, Fresno-Clovis, Hanford - 
  Corcoran - Lemoore, Merced - Madera - Mendota, Planada - Le Grand 
  - Snelling, and Visalia - Porterville - Reedley.

* WHEN...Until 10 AM PST Friday.

* IMPACTS...Low visibility could make driving conditions hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

CAZ338-211515-
/O.CON.KHNX.WI.Y.0039.251121T0900Z-251122T0300Z/
Mojave Desert Slopes-
Including the cities of Mojave
1105 PM PST Thu Nov 20 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST FRIDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Mojave Desert Slopes.

* WHEN...Until 7 PM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SM
727 
WWUS76 KHNX 211508
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
708 AM PST Fri Nov 21 2025

CAZ302-303-306-307-311-312-211800-
/O.CON.KHNX.FG.Y.0026.000000T0000Z-251121T1800Z/
Merced - Madera - Mendota-Planada - Le Grand - Snelling-Caruthers
- San Joaquin - Selma-Fresno-Clovis-Hanford - Corcoran - Lemoore-
Visalia - Porterville - Reedley-
Including the cities of Tulare, Sanger, Madera, Planada,
Kingsburg, Atwater, Kerman, Porterville, Lemoore, Visalia, Lake
Mcclure, Hanford, Le Grand, Fresno, Goshen, Corcoran, Parlier,
Selma, and Merced
708 AM PST Fri Nov 21 2025

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS 
MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Caruthers - San Joaquin - Selma, Fresno-Clovis, Hanford - 
  Corcoran - Lemoore, Merced - Madera - Mendota, Planada - Le Grand 
  - Snelling, and Visalia - Porterville - Reedley.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Low visibility could make driving conditions hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

CAZ338-211800-
/O.CON.KHNX.WI.Y.0039.000000T0000Z-251122T0300Z/
Mojave Desert Slopes-
Including the cities of Mojave
708 AM PST Fri Nov 21 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Mojave Desert Slopes.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

BSO
744 
WWUS76 KHNX 211731
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
931 AM PST Fri Nov 21 2025

CAZ302-303-306-307-311-312-211845-
/O.EXP.KHNX.FG.Y.0026.000000T0000Z-251121T1800Z/
Merced - Madera - Mendota-Planada - Le Grand - Snelling-Caruthers
- San Joaquin - Selma-Fresno-Clovis-Hanford - Corcoran - Lemoore-
Visalia - Porterville - Reedley-
Including the cities of Tulare, Sanger, Madera, Planada,
Kingsburg, Atwater, Kerman, Porterville, Lemoore, Visalia, Lake
Mcclure, Hanford, Le Grand, Fresno, Goshen, Corcoran, Parlier,
Selma, and Merced
931 AM PST Fri Nov 21 2025

...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

Visibility has generally improved, so the Dense Fog Advisory will be 
allowed to expire at 10 AM PST this morning.

$$

CAZ338-220300-
/O.CON.KHNX.WI.Y.0039.000000T0000Z-251122T0300Z/
Mojave Desert Slopes-
Including the cities of Mojave
931 AM PST Fri Nov 21 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Mojave Desert Slopes.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

BSO
606 
WWUS76 KHNX 212109
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
109 PM PST Fri Nov 21 2025

CAZ301>303-305>307-309>312-315-220600-
/O.NEW.KHNX.FG.Y.0027.251122T0800Z-251122T1900Z/
Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le
Grand - Snelling-West Side of Fresno and Kings Counties-Caruthers
- San Joaquin - Selma-Fresno-Clovis-Buttonwillow - Lost Hills -
I5-Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia -
Porterville - Reedley-Southeast San Joaquin Valley-
Including the cities of Shafter, Lake Mcclure, Los Banos, Goshen,
Lemoore, Delano, Merced, Hanford, Fresno, Selma, Planada,
Buttonwillow, Sanger, Five Points, Richgrove, Madera, Lemoore
Station, Corcoran, Parlier, Le Grand, Alpaugh, Visalia, Kerman,
Wasco, Tulare, Kettleman City, Porterville, Kingsburg, Lost
Hills, and Atwater
109 PM PST Fri Nov 21 2025

...DENSE FOG ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM PST 
SATURDAY...

* WHAT...Visibility one quarter mile to as low as 200 feet in dense 
  fog.

* WHERE...San Joaquin Valley, mainly Merced County southward to 
  northern portions of Kern County.

* WHEN...From midnight tonight to 11 AM PST Saturday.

* IMPACTS...Low visibility could make driving conditions hazardous.

* ADDITIONAL DETAILS...Highways impacted include, but are not 
  limited to, Interstate 5, as well as Highways 99, 33, 41, 43, 46, 
  59, 152, 165, 168, 180, and 198.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

CAZ338-220300-
/O.CON.KHNX.WI.Y.0039.000000T0000Z-251122T0300Z/
Mojave Desert Slopes-
Including the cities of Mojave
109 PM PST Fri Nov 21 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Mojave Desert Slopes.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

BSO
198 
WWUS76 KHNX 220037
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
437 PM PST Fri Nov 21 2025

CAZ338-220145-
/O.CAN.KHNX.WI.Y.0039.000000T0000Z-251122T0300Z/
Mojave Desert Slopes-
Including the cities of Mojave
437 PM PST Fri Nov 21 2025

...WIND ADVISORY IS CANCELLED...

The strong winds have ended.

$$

CAZ301>303-305>307-309>312-315-220900-
/O.CON.KHNX.FG.Y.0027.251122T0800Z-251122T1900Z/
Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le
Grand - Snelling-West Side of Fresno and Kings Counties-Caruthers
- San Joaquin - Selma-Fresno-Clovis-Buttonwillow - Lost Hills -
I5-Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia -
Porterville - Reedley-Southeast San Joaquin Valley-
Including the cities of Five Points, Corcoran, Delano, Kingsburg,
Sanger, Shafter, Lost Hills, Planada, Visalia, Goshen, Merced,
Madera, Buttonwillow, Hanford, Le Grand, Atwater, Tulare,
Lemoore, Lemoore Station, Selma, Kettleman City, Porterville,
Fresno, Wasco, Parlier, Richgrove, Lake Mcclure, Alpaugh, Kerman,
and Los Banos
437 PM PST Fri Nov 21 2025

...DENSE FOG ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 
AM PST SATURDAY...

* WHAT...Visibility one quarter mile to as low as 200 feet in dense 
  fog.

* WHERE...A portion of central California.

* WHEN...From midnight tonight to 11 AM PST Saturday.

* IMPACTS...Low visibility could make driving conditions hazardous.

* ADDITIONAL DETAILS...Highways impacted include, but are not 
  limited to, Interstate 5, as well as Highways 99, 33, 41, 43, 46, 
  59, 152, 165, 168, 180, and 198.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

EW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Nov 20, 10:48 PM PST, 4 minutes earlier. Its key messages:

  • 1. Rain and snow showers continuing in the area, primarily over Kern County, through Friday morning. 2. A Winter Weather Advisory remains in effect for the Sierra Nevada and southern Kern Mountains until 10 AM PST this morning. 3. Potential for fog developing each overnight and morning during precipitation-free periods. Increasing chances into this coming weekend.
Area forecast discussion, Nov 20, 10:48 PM PST, 4 minutes before
Area Forecast Discussion
National Weather Service Hanford CA
1048 PM PST Thu Nov 20 2025

&&

.KEY MESSAGES...
1. Rain and snow showers continuing in the area, primarily over
Kern County, through Friday morning.

2. A Winter Weather Advisory remains in effect for the Sierra
Nevada and southern Kern Mountains until 10 AM PST this morning.

3. Potential for fog developing each overnight and morning
during precipitation-free periods. Increasing chances into this
coming weekend.

&&

.DISCUSSION...
A low pressure system currently off the coast of central
California is resulting in moisture pushing into Kern County
from the south, leading to widespread precipitation that is
anticipated to continue into Friday morning. Periods of intense
rainfall rates may lead to localized areas of flash flooding in
the Mojave Desert, especially after recent rainfall has caused
normally dry soils in the region to saturate. Additional
rainfall has potential to more easily runoff due to the above
average precipitation in the desert areas. Meanwhile, this
precipitation moving over the mountainous areas of the southern
Sierra and Kern County will encounter snow levels at 5500-6000',
leading to a continuation of the Winter Weather Advisory in
these areas through 10 AM Friday morning.

As the system tracks south on Friday, stronger winds are
expected to develop in the Mojave Desert. Ensembles give an 80
to 90 percent probability for maximum gusts to exceed 40 mph on
Friday, before dropping off for the weekend. As calmer
conditions set up into the weekend, the influx of moisture over
the last week is anticipated to lead to the return of widespread
dense fog in the San Joaquin Valley as moisture evaporates from
the surface each overnight period. This may be particularly
evident towards the beginning of next week, when cluster
analysis projects a weak high pressure ridge to build in over
the western US.

&&

.AVIATION...
30 to 40 percent chance for LIFR conditions, primarily for the
San Joaquin Valley north of Kern County between 12Z and 18Z Fri
due to fog development. IFR or less conditions expected for the
Sierra Nevada crests through 00Z Sat due to cloud cover.
Otherwise, VFR/MVFR conditions will prevail through the next 24
hours.

&&

.AIR QUALITY ISSUES...
ISSUED:  11/20/2025 14:12
EXPIRES: 11/21/2025 23:59
On Friday, November 21 2025, Fireplace/Wood Stove Burning Status
is: No Burning Unless Registered in Fresno, Kern, and Madera
Counties. Burning Discouraged in Kings, Merced, and Tulare
Counties, and Kern (Greater Frazier Park Area) and Sequoia
National Park and Forest.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is medium.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
and/or to provide feedback.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 10 AM PST Friday for CAZ323-
326>328-330-331-336.
&&

public/aviation...McCoy

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 9:50 PM PSTFlash Flood WarningHNXKern115 min
Nov 20, 11:05 PM PSTDense Fog AdvisoryHNXFresno, Kings, Madera, Mariposa, Merced, Tulare11 hr
Nov 21, 1:10 AM PSTAreal Flood AdvisoryHNXKern109 min
Nov 21, 4:25 AM PSTFlash Flood WarningHNXKern80 min
Nov 21, 1:09 PM PSTDense Fog AdvisoryHNXFresno, Kern, Kings, Madera, Mariposa, Merced and 1 more23 hr

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.